Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 37, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 11:01 PM CDT for Marathon County, Wisconsin. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 11:01 PM CDT (04:01 UTC)
- Expired
- Aug 17, 2020, 11:01 PM CDT
- In force
- 21 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 117 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eau Claire River (East) at Kelly (KELW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05397500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
727
WGUS43 KGRB 280401
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1101 PM CDT Mon Jul 27 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Eau Claire River near Kelly affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday afternoon by 200 PM CDT.
&&
WIC073-281915-
/O.NEW.KGRB.FL.W.0037.200728T0401Z-000000T0000Z/
/KELW3.1.ER.200728T0232Z.200728T0300Z.000000T0000Z.NO/
1101 PM CDT Mon Jul 27 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Eau Claire River near Kelly.
* From this evening until further notice.
* At 10:00 PM CDT Monday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:00 PM CDT Monday was 9.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water may be approaching homes near the Ross
Avenue bridge.
&&
LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
4494 8962 4495 8948
$$
KJ1 follow-up statement
329
WGUS83 KGRB 281544
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1044 AM CDT Tue Jul 28 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Eau Claire River near Kelly affecting Marathon County.
...The Flood Warning continues for the following rivers in
Wisconsin...
Upper Wolf River near Shawano affecting Shawano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this morning by 1145 AM CDT.
&&
WIC073-281645-
/O.CAN.KGRB.FL.W.0037.000000T0000Z-200728T1544Z/
/KELW3.1.ER.700119T1118Z.700119T1118Z.700119T1119Z.NO/
1044 AM CDT Tue Jul 28 2020
...The Flood Warning for the Eau Claire River near Kelly has been
cancelled...
The Flood Warning is cancelled for
the Eau Claire River near Kelly.
* At 10:00 AM CDT Tuesday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
4494 8962 4495 8948
$$
WIC115-290645-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/
1044 AM CDT Tue Jul 28 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Upper Wolf River near Shawano.
* Until further notice.
* At 10:30 AM CDT Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:30 AM CDT Tuesday was 11.8 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat
launch in Shawano. Flood waters reach portions of County Road G
near Mill Creek Road and Lakeland Road off of Green Bay Street in
Shawano.
&&
LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871
$$
UhlmannWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 10:31 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 27, 10:31 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1031 PM CDT Mon Jul 27 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 236 PM CDT Mon Jul 27 2020 Jet streaks rotating around the cyclonic upper flow will produce isolated showers or thunderstorms during the late afternoon or early evening hours today and Tuesday, but nice summer weather is expected otherwise. High and low temperatures should be close to normal for this time of the year. .LONG TERM...Tuesday Night Through Monday Issued at 236 PM CDT Mon Jul 27 2020 A pretty tranquil stretch of weather expected across the region this week with chances for precip mainly confined to this weekend. Northwest flow will dominate as we reside between a southeastward meandering upper low over Ontario and upper ridging across the northern Plains. Temps looks pretty seasonal, with highs in the middle 70s to lower 80s most days and lows in the upper 40s to around 60 most nights. Tuesday night...activity associated with a shortwave, mid-level FGEN and the right rear quad of an upper jet could be clipping our southern counties between 00-03z, so added some slight chance POPs. Diurnal showers will be fading across far northeast WI as well. Otherwise, look for dry conditions into the overnight hours. As skies clear and winds become light and variable, some patchy fog will be possible. It will be a chilly night across the Northwoods with lows dropping into the upper 40s to lower 50s. Lows closer to 60 are expected for the Fox Valley and lake shore. Wednesday into Friday...surface high pressure will settle into the western Great lakes, bringing dry weather, light winds, and comfortable humidity levels to the area. Partly cloudy to mostly sunny skies are expected with daytime cu expected each day. Saturday into Monday...models coming into at least general agreement showing a low pressure pushing into the Ohio Valley, while a cold front and shortwave will be dropping into the western Great Lakes. Timing will need to be pinned down, but chances for showers/storms looks to return for at least a part of the weekend. Once these features pass to the east, dry weather looks to return. && .AVIATION...for 06Z TAF Issuance Issued at 1019 PM CDT Mon Jul 27 2020 Isolated showers were dissipating over northeast WI late this evening. Patchy fog had developed over north central WI, where more substantial rainfall occurred earlier. Clouds were gradually decreasing over northern WI, but mid-level clouds were already approaching from central MN. Not sure how long the fog will persist over north central WI overnight, as models show the pressure gradient tightening back up there overnight. Will include a TEMPO group at RHI for a few hours to cover the potential. An upper level disturbance and weak cold front may trigger scattered showers Tuesday afternoon, so will keep VCSH at most of the TAF sites. There may be a few thunderstorms over central and east central WI during the afternoon and early evening, but confidence is not high enough to include at this time. SCT-BKN cumulus clouds and BKN mid-level clouds will impact the region, but flight conditions should remain VFR through most of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 27, 2:28 PM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 228 PM CDT Mon Jul 27 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 228 PM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are possible across far northern Wisconsin during the late afternoon and early evening hours. These storms are not expected to be severe. Recent heavy rainfall may cause some area rivers to rise tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon and early evening, but severe weather is not expected. Recent heavy rainfall may cause some area rivers to rise this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-281930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 228 PM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. RDM/Bersch
In the hours before
Special weather statement, Jul 27, 5:34 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
534 PM CDT Mon Jul 27 2020
WIZ005-010-272315-
Vilas WI-Oneida WI-
534 PM CDT Mon Jul 27 2020
...THUNDERSTORMS WILL IMPACT VILAS COUNTY THROUGH 630 PM...
At 531 PM CDT, Doppler radar was tracking a thunderstorm 8 miles
northwest of Winchester, or 12 miles southeast of Ironwood, moving
southeast at 40 mph.
Pea size hail and wind gusts in excess of 30 mph will be possible
with this storm.
Locations impacted include...
Eagle River, Phelps, Boulder Junction, Winchester, Johnson Lake
Barrens Natural Area, Border Lakes Natural Area, Rice Creek Natural
Area, Conover, Presque Isle and Manitowish Waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Boaters and fishermen should get off the water before the storm
arrives.
&&
LAT...LON 4614 8910 4608 8895 4598 8902 4598 8905
4594 8905 4581 8915 4603 8993 4630 8993
TIME...MOT...LOC 2231Z 299DEG 41KT 4630 9002
KieckbuschSpecial weather statement, Jul 27, 6:39 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
639 PM CDT Mon Jul 27 2020
WIZ005-010-280045-
Vilas WI-Oneida WI-
639 PM CDT Mon Jul 27 2020
...THUNDERSTORMS MOVING THROUGH THE NORTHWOODS...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rainbow Flowage, or 11 miles west of Eagle River, moving southeast at
30 mph.
Pea size hail, brief heavy downpours, and wind gusts in excess of 30
mph will be possible with this storm.
Locations impacted include...
Rhinelander, Eagle River, Newbold, Crystal Lake Scout Reservation,
Rainbow Flowage, Three Lakes, Sugar Camp, Hazelhurst, Lake Tomahawk
and Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
Boaters and fishermen should get off the lake before the storm
arrives.
&&
LAT...LON 4578 8905 4548 8905 4546 8908 4547 8927
4580 8977 4602 8943
TIME...MOT...LOC 2337Z 311DEG 26KT 4586 8949
KieckbuschSpecial weather statement, Jul 27, 7:19 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
719 PM CDT Mon Jul 27 2020
WIZ010>013-018-019-021-280115-
Langlade WI-Florence WI-Northern Oconto County WI-Oneida WI-
Forest WI-Northern Marinette County WI-Lincoln WI-
719 PM CDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...NORTHEASTERN LINCOLN...
SOUTHWESTERN FLORENCE...NORTHERN MARINETTE...SOUTHEASTERN ONEIDA...
NORTHERN OCONTO AND LANGLADE COUNTIES UNTIL 815 PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Headwaters Wilderness to 6 miles west of
Crandon to near Harrison. Movement was southeast at 40 mph.
Pea size hail and wind gusts to 40 mph will be possible with these
storms.
Locations impacted include...
Crandon, Harrison, Mountain, Goodman, White Lake, Parrish, Popple
River, Carter, Pearson and North Otter Creek Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4548 8794 4534 8803 4534 8806 4537 8806
4537 8830 4520 8831 4520 8819 4509 8818
4505 8848 4512 8849 4512 8898 4506 8898
4555 8970 4564 8910 4596 8891
TIME...MOT...LOC 0019Z 309DEG 39KT 4585 8887 4560 8902 4553 8952
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:19 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 56 min |
| Jul 28, 4:03 PM CDT | Special Weather Statement | GRB | Winnebago | 12 min |
| Jul 28, 4:25 PM CDT | Special Weather Statement | GRB | Calumet | 50 min |
| Jul 28, 4:53 PM CDT | Special Weather Statement | GRB | Outagamie | 52 min |
| Jul 28, 5:02 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 43 min |
| Jul 28, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 38 min |
| Jul 28, 5:44 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 61 min |
| Jul 28, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 35 min |
| Jul 28, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 44 min |
| Jul 28, 6:19 PM CDT | Special Marine Warning | GRB | 70 min |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.